Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jun 12, 2021, 9:06 AM EDT for Quitman County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2021, 9:06 AM EDT (13:06 UTC)
- Expired
- Jun 12, 2021, 9:30 AM EDT
- In force
- 24 min
- Issued by
- NWS Tallahassee, FL
County Quitman County, GA
The radar
The Ft Rucker radar (KEOX), 71 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 886 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted.
390
WWUS82 KTAE 121306
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
906 AM EDT Sat Jun 12 2021
GAZ120>122-121330-
Quitman GA-Randolph GA-Clay GA-
906 AM EDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CLAY...NORTHWESTERN
RANDOLPH AND QUITMAN COUNTIES UNTIL 930 AM EDT...
At 905 AM EDT, Doppler radar was tracking a strong thunderstorm near
Lakepoint Resort State Park, or 8 miles north of Georgetown, moving
southeast at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Springvale Station, Hatcher, Morris, Crossroads and Springvale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3198 8504 3198 8501 3197 8499 3197 8495
3195 8496 3193 8494 3193 8492 3192 8491
3192 8481 3193 8480 3192 8480 3192 8472
3173 8498 3193 8510 3194 8508 3196 8509
3197 8507 3199 8507
TIME...MOT...LOC 1305Z 316DEG 18KT 3201 8507
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 12, 6:16 AM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 12, 6:16 AM EDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 616 AM EDT Sat Jun 12 2021 .AVIATION... [Through 12Z Sunday] The coverage of showers and thunderstorms is expected to increase through the day with most areas expected to see storms near or over the terminals by the afternoon hours. Winds will be gusty near storms. && .PREV DISCUSSION [255 AM EDT]... .NEAR TERM [Through Tonight]... A fairly high coverage of showers and thunderstorms is expected from late morning through this evening as an upper level disturbance moves southeastward with northwest flow aloft. The airmass is expected to be strongly unstable with SBCAPE near 3000 j/kg and DCAPE values near 1000 j/kg. Localized enhancement of the mid-level flow will aid in the potential for organized multicells to develop with gusty winds, a few of which could be marginally severe. Highs will generally be in the upper 80s to lower 90s with overnight lows in the 70s. .SHORT TERM [Sunday Through Monday]... A few impulses embedded within the NW flow aloft will rotate across the trough over the eastern CONUS through the short term period. Surface high pressure to the south will keep winds mostly westerly with PWs ranging from 1.8 to 2.0 inches. Showers and thunderstorms are expected both Sunday and Monday, with higher coverage expected on Sunday. Greater coverage is generally expected over the eastern portions of the area where deeper moisture resides. A combination of the seabreeze, leftover boundaries from earlier convection, and showers and storms moving into the area from the NW to N will all contribute to shower and thunderstorm development during the afternoon and evening hours. A bit of drier air could limit coverage somewhat on Monday. High temperatures are forecast in the low to mid 90s with low temperatures in the low to mid 70s. .LONG TERM [Monday Night Through Saturday]... The large scale pattern remains fairly steady through the long term period with troughing over the eastern CONUS and westerly to southwesterly surface winds over the area. A weak cold front is forecast to approach the area before stalling just to the north on Tuesday. While it's not likely the front will make it all the way through our area, it could serve as a mechanism to initiate some showers and thunderstorms along with the daily seabreeze each afternoon. With the proximity of the front, slightly cooler and drier air is expected in the wake of it with increased cloudiness along and ahead of it, which in turn will keep forecast high temperatures mostly in the mid 80s to low 90s across the area through the week. Low temperatures are forecast in the low to mid 70s. .MARINE... West to southwest winds and seas near 1 to 3 feet are expected through the period. Winds may reach caution criteria at times today and tonight. Showers and thunderstorms will be possible over the waters, with the greatest coverage expected this weekend. .FIRE WEATHER... There are no significant fire weather concerns expected for the next several days. .HYDROLOGY... There are no widespread flooding concerns expected for the next several days. However, with a fairly high coverage of showers and thunderstorms expected through this weekend, localized pockets of heavy rain are likely. We cannot rule out brief flooding in urban and poor drainage areas with the heavier storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 92 72 93 72 92 / 80 60 60 40 40 Panama City 87 75 90 75 88 / 70 50 40 30 30 Dothan 89 72 92 72 92 / 70 60 50 30 30 Albany 90 73 93 73 94 / 60 60 60 20 30 Valdosta 90 71 91 71 91 / 80 60 70 40 40 Cross City 89 74 90 73 89 / 70 60 60 60 50 Apalachicola 87 76 88 75 87 / 70 50 40 40 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through this evening for South Walton. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...Merrifield LONG TERM...Merrifield AVIATION...DVD MARINE...Merrifield FIRE WEATHER...DVD HYDROLOGY...DVD
In the hours before
Special weather statement, Jun 12, 9:06 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
906 AM EDT Sat Jun 12 2021
GAZ120>122-121330-
Quitman GA-Randolph GA-Clay GA-
906 AM EDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CLAY...NORTHWESTERN
RANDOLPH AND QUITMAN COUNTIES UNTIL 930 AM EDT...
At 905 AM EDT, Doppler radar was tracking a strong thunderstorm near
Lakepoint Resort State Park, or 8 miles north of Georgetown, moving
southeast at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Springvale Station, Hatcher, Morris, Crossroads and Springvale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3198 8504 3198 8501 3197 8499 3197 8495
3195 8496 3193 8494 3193 8492 3192 8491
3192 8481 3193 8480 3192 8480 3192 8472
3173 8498 3193 8510 3194 8508 3196 8509
3197 8507 3199 8507
TIME...MOT...LOC 1305Z 316DEG 18KT 3201 8507The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 11:28 AM EDT | Special Weather Statement | TAE | Bay | 32 min |
| Jun 12, 12:01 PM EDT | Special Weather Statement | TAE | Bay | 29 min |
| Jun 12, 12:05 PM EDT | Special Weather Statement | TAE | Lafayette | 25 min |
| Jun 12, 12:07 PM EDT | Special Weather Statement | TAE | Taylor | 38 min |
| Jun 12, 12:20 PM EDT | Special Weather Statement | TAE | Calhoun | 40 min |
| Jun 12, 12:30 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Jun 12, 12:42 PM EDT | Special Weather Statement | TAE | Lafayette | 33 min |
| Jun 12, 1:00 PM EDT | Special Weather Statement | TAE | Liberty | 30 min |
| Jun 12, 1:05 PM EDT | Special Weather Statement | TAE | Leon | 25 min |
| Jun 12, 1:16 PM EDT | Special Weather Statement | TAE | Lafayette | 29 min |
| Jun 12, 1:31 PM EDT | Special Weather Statement | TAE | Wakulla | 44 min |
| Jun 12, 1:44 PM EDT | Special Weather Statement | TAE | Walton | 31 min |
| Jun 12, 1:45 PM EDT | Special Marine Warning | TAE | 45 min | |
| Jun 12, 2:12 PM EDT | Special Weather Statement | TAE | Jefferson, Wakulla | 33 min |
| Jun 12, 2:21 PM EDT | Special Weather Statement | TAE | Washington | 24 min |
| Jun 12, 2:27 PM EDT | Special Marine Warning | TAE | 63 min | |
| Jun 12, 2:45 PM EDT | Special Weather Statement | TAE | Bay | 45 min |
| Jun 12, 2:48 PM EDT | Special Weather Statement | TAE | Lafayette | 42 min |
| Jun 12, 3:10 PM EDT | Special Weather Statement | TAE | Jackson | 65 min |
| Jun 12, 3:18 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Jackson | 42 min |
| Jun 12, 3:25 PM EDT | Special Weather Statement | TAE | Bay | 50 min |
| Jun 12, 3:38 PM EDT | Special Weather Statement | TAE | Gadsden, Leon | 52 min |
| Jun 12, 3:50 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty, Wakulla | 40 min |
| Jun 12, 3:59 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Jackson, Liberty | 31 min |
| Jun 12, 4:14 PM EDT | Special Weather Statement | TAE | Calhoun, Liberty | 61 min |
| Jun 12, 4:30 PM EDT | Special Weather Statement | TAE | Gadsden | 45 min |
| Jun 12, 4:39 PM EDT | Special Weather Statement | TAE | Franklin | 51 min |
| Jun 12, 5:16 PM EDT | Special Marine Warning | TAE | 79 min | |
| Jun 12, 5:35 PM EDT | Special Weather Statement | TAE | Franklin | 25 min |
| Jun 12, 5:55 PM EDT | Special Weather Statement | TAE | Holmes, Washington | 50 min |
| Jun 12, 6:05 PM EDT | Severe Thunderstorm Warning | TAE | Holmes | 40 min |
| Jun 12, 6:46 PM EDT | Special Weather Statement | TAE | Holmes, Washington | 44 min |
| Jun 12, 7:19 PM EDT | Special Marine Warning | TAE | 86 min | |
| Jun 12, 7:28 PM EDT | Special Weather Statement | TAE | Bay, Walton, Washington | 47 min |
| Jun 12, 1:59 PM EDT | Special Weather Statement | TAE | Early | 31 min |
| Jun 12, 2:31 PM EDT | Special Weather Statement | TAE | Early, Miller, Seminole | 44 min |
| Jun 12, 2:36 PM EDT | Special Weather Statement | TAE | Lanier, Lowndes | 39 min |
| Jun 12, 6:09 PM EDT | Special Weather Statement | TAE | Ben Hill | 51 min |
| Jun 12, 6:19 PM EDT | Special Weather Statement | TAE | Ben Hill, Calhoun, Dougherty, Irwin, Lee, Randolph and 3 more | 56 min |
| Jun 12, 6:21 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin | 24 min |
| Jun 12, 6:50 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Berrien, Colquitt, Irwin, Lee, Tift and 2 more | 40 min |
| Jun 12, 7:13 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Cook, Lanier, Tift, Worth | 62 min |
| Jun 11, 8:19 PM EDT | Special Weather Statement | TAE | Henry | 41 min |
| Jun 12, 1:35 PM EDT | Special Weather Statement | TAE | Dale, Houston | 25 min |
| Jun 12, 4:55 PM EDT | Special Weather Statement | TAE | Coffee, Dale | 50 min |
| Jun 12, 5:46 PM EDT | Special Weather Statement | TAE | Coffee, Dale, Geneva | 59 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.